Jump to content

Advertisement
  • No one should be alone in this. We can help.
If you - or someone you know - are having thoughts about suicide, call 1-800-273-TALK (8255). Calls are connected to a certified crisis center nearest the caller's location. Services are available 24 hours a day, seven days a week.                                                                            If you - or someone you know - are having thoughts about suicide, call 1-800-273-TALK (8255). Calls are connected to a certified crisis center nearest the caller's location. Services are available 24 hours a day, seven days a week.

Advertisement
Advertisement
Advertisement
Photo

Cymbalta stopped working


  • Please log in to reply
10 replies to this topic

#1 sadone

sadone

    Newbie

    ID: 1258

  • Newbie
  • Pip
  • 40 posts
  • Gender:Male
  • Location:Texas

Posted 31 May 2006 - 11:35 AM

about a week or 2 ago I started noticing weird things....like that tingle feeling you get in your head when you stop taking these meds although I hadnt stopped at all.

Then I noticed achy all over back and neck like have been in the past when meds not working.

Then I felt so uninterested in just going to grocery store or anything and anyway think the cymbalta quit working rather abruptly...went to doc yesterday switching over slowly to lexapro/wellbutrin mix.

sadone

#2 Viviane

Viviane

    Silver Member

    ID: 5697

  • Silver Member
  • PipPipPipPipPipPip
  • 953 posts
  • Location:UK

Posted 31 May 2006 - 12:33 PM

was it by any chance a new pack of capsules you had opened could it have been a batch not formulated correctly

I am just coming of the Lex onto Cymbalta

good luck with it I find it excellent for my depression - just a few to many severe side effects _ hopefully you wont suffer from them

#3 sadone

sadone

    Newbie

    ID: 1258

  • Newbie
  • Pip
  • 40 posts
  • Gender:Male
  • Location:Texas

Posted 31 May 2006 - 12:38 PM

Ya know...I was actually wondering that same thing. I started ordering it from this rx home delivery associated with my insurance so that could get 3 month supply at once and pay for 2 month supply and to tell the truth I was wondering if that could be it.

I was thinking back and I think I have been getting from them for 6-9 months but it did seem odd that I got those head zapps you get when withdrawaling and hadnt stopped and that thought did cross my mind.

guess I'll never know really.

But I did quite like Cymbalta when it was working.

#4 pamschae

pamschae

    Senior Member

    ID: 7405

  • Senior Member
  • PipPipPipPipPip
  • 502 posts
  • Location:Pennsylvania

Posted 31 May 2006 - 02:35 PM

I feel like Cymbalta was helping me to some extent but right now I'm in a total personal turmoil and my doc just up me from 90 mg to 120 mg just to get me through the day. I've also been increased on my Xanax from 4 mg to 5 mg a day. All this medication and I still can't sleep. I have to take two Trazadone at night and still wake up in a total panic attack. [

#5 sadone

sadone

    Newbie

    ID: 1258

  • Newbie
  • Pip
  • 40 posts
  • Gender:Male
  • Location:Texas

Posted 31 May 2006 - 02:44 PM

I am so sorry to hear that for your sake. I know what a living hell this type of mood disorder can be. I dont know why he cant just change your meds though. I have read and even my doctor said that 60 mg is the highest effective dosage of Cymbalta.

So I'm surprised that more than that would even work in any way.

I hope you find something that works well for you soon.

#6 pamschae

pamschae

    Senior Member

    ID: 7405

  • Senior Member
  • PipPipPipPipPip
  • 502 posts
  • Location:Pennsylvania

Posted 31 May 2006 - 03:05 PM

My doctors have never been for changing my medicines. I've been on Cymbalta for a year and I'm still depressed. I think alot of my depression is situational though. Just finding out your getting a divorce and your husband has custody of all your kids because he doesn't think I am mentally fit to raise them, those are big time triggers to the depressed state that I'm in now. If I had a supportive partner all along maybe I wouldn't be as bad off as I am now. :hearts:

#7 taffycat

taffycat

    Gold Member

    ID: 42

  • Gold Member
  • PipPipPipPipPipPipPip
  • 1,544 posts
  • Location:Connecticut

Posted 01 June 2006 - 04:58 AM

Sadone, actually the top recommended dosage has been changed. When I was on it when it first came out 60 mg was the recommended amount. According to my pdoc, when I restarted it, the top has been changed to 90 mg, and Pamschae is not the first person I've heard who is on 120.

Pams, it sounds like you're going through a terrible time. I hope that things start improving for you very soon.
...in a time lacking in truth and certainty and filled with anguish and despair, no woman should be shamefaced in attempting to give back to the world, through her work, a portion of its lost heart.
-Louise Bogan

Posted Image

#8 Jkm

Jkm

    Member

    ID: 28

  • Platinum Member
  • PipPipPipPipPipPipPipPip
  • 12,591 posts
  • Location:Ohio

Posted 01 June 2006 - 07:34 AM

I don't think any dosage of meds could prepare one for a blow like that. I know when my Dad died, I went back on Ativan to get through the funeral, ect. I thought I'd panic without it, especially in the funeral home, so better safe than sorry.

I'm sure your doc knows what he's doing, Pam. If you don't have any support, how about joining a group? Surely, your therapist has knowledge of where various groups are being run. Something supportive or social might take your mind off all the negative stuff for a little while and give you a chance to meet some people. Many churches run divorce support groups......

Love, Jackie :hearts:
Posted Image

I have GAD. I worry about everything, lol!

#9 knitter

knitter

    Member

    ID: 7137

  • Member
  • PipPipPip
  • 155 posts
  • Gender:Female
  • Location:utah

Posted 31 July 2006 - 05:38 PM

i was taking 60mg of cymbalta for about 16 months.then i got very depressed like it wore off. my dr upped me 30mg. that was good for a week. had some stress and then i realy crashed. we back to the dr 2 weeks later and he upped me again. i know take 150mg a day. 90mg in morning and 60mg at night been on this for a week. not been under stress lately either. hope it doesnt quit working again. i like the drug it doesnt make me groggie and i can even concentrate ..i do make sure i eat oatmeal a few times a week to help with the consitpation.. i wounder if 150mg is the hightest amount being taken.

#10 Jenjen13

Jenjen13

    Just Registered

    ID: 34298

  • Just Registered
  • 1 posts

Posted 02 March 2009 - 11:03 AM

about a week or 2 ago I started noticing weird things....like that tingle feeling you get in your head when you stop taking these meds although I hadnt stopped at all.

Then I noticed achy all over back and neck like have been in the past when meds not working.

Then I felt so uninterested in just going to grocery store or anything and anyway think the cymbalta quit working rather abruptly...went to doc yesterday switching over slowly to lexapro/wellbutrin mix.

sadone


Hi. I'm experiencing the same thing. I'm afraid to try anything else because Cymbalta's the only thing I've been on and lost wt instead of gaining. All of a sudden my sex drive has shot up insanely, but I'm anxious, short-tempered and a total Biotch like I used to be though my 60 mg does hasn't changed. I'm not sure what to do.

#11 sweetpickles

sweetpickles

    Junior Member

    ID: 31662

  • Junior Member
  • PipPip
  • 69 posts
  • Location:USA

Posted 02 March 2009 - 04:42 PM

hi all,
I feel awful for all of you that are having such a difficult time right now. Im so sorry, it sucks to deal with big blows, its traumatic and I understand--Ive had my share of them. Ive been reading this thread and I would like to say that after 5 months of taking cymbalta I have started to have 'mini crashes' like, small panic attacks, bouts of ocd that I cant control, mood swings..etc. Im on 30mgs a day and I wonder if upping my dosage would smooth me out, something I plan on talking to my doctor about..but Im disappointed that the drug has somewhat pooped out. My physical problems havent come back however, which makes me want to continue taking it. Cymbalta is good for fibromyalgia and nerve pain too, which I have. I dont take any other AD's and Im trying to stay with only one bc I dont like to take alot of medication.
Again, my sympathys..I know how it feels to struggle inside, so much frusteration and its painful too. If anyone would like to talk sometime, dont hesitate to message me.
Take care and Good luck, :hearts:
-Sweet P
'Place the seal upon thine arm as a seal upon thine heart, for love is strong as death, jealousy is as cruel as the grave, the coals thereof are coals of fire which hath a most vehement flame'
-G.O.L. Angelica In Delerium




0 user(s) are reading this topic

0 members, 0 guests, 0 anonymous users